Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Sioux Falls, SD

July 14, 2006

NWS Sioux Falls, SD issued this red flag warning at Jul 14, 2006, 3:40 PM CDT. It took effect at Jul 15, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2006, 3:40 PM CDT (20:40 UTC)
In effect from
Jul 15, 2006, 1:00 PM CDT
Expired
Jul 15, 2006, 8:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KFSD 142040
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 PM CDT FRI JUL 14 2006

...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR VERY
HOT...WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER SOUTH
DAKOTA...TO MITCHELL...TO IROQUOIS SOUTH DAKOTA LINE...

...FIRE WEATHER WATCH SUNDAY AND EVENING FOR THE SAME AREA AND
CONDITIONS...

.A SOUTHERLY FLOW WILL INCREASE ON SATURDAY...COUPLED WITH VERY
HOT AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER SOUTH
DAKOTA TO IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS
PRODUCING RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND
EVENING. PROCEEDING EAST OF THIS AREA...THE NATIVE GRASSES
PROGRESSIVELY BECOME MORE GREEN HELPING TO REDUCE THE OVERALL FIRE
THREAT.

SDZ255-256-150445-
/O.NEW.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/
/O.NEW.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
340 PM CDT FRI JUL 14 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER SOUTH DAKOTA...
TO MITCHELL...TO IROQUOIS SOUTH DAKOTA LINE.

A SOUTHERLY FLOW WILL BEGIN TO INCREASE SATURDAY MORNING ACROSS THE
AREA...BECOMING RATHER WINDY SATURDAY AFTERNOON AND EVENING.
TEMPERATURES WILL BE HOT...WELL ABOVE NORMAL WITH READINGS OF 105 TO
NEAR 110 DEGREES. SIMILAR TO FRIDAY AFTERNOON...RELATIVE HUMIDITY
VALUES WILL PLUMMET TO LESS THAN 25 PERCENT LATER SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS
ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75
DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE
HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY
VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL WITH RAPID RATES OF SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

$$

MJF
5 follow-up statements
000 
WWUS83 KFSD 150140
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 PM CDT FRI JUL 14 2006

...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR VERY 
HOT...WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER TO 
MITCHELL TO IROQUOIS SOUTH DAKOTA LINE...

...FIRE WEATHER WATCH SUNDAY AND EVENING FOR THE SAME AREA AND
CONDITIONS...

.SOUTHERLY WINDS WILL INCREASE ON SATURDAY...COUPLED WITH VERY HOT 
AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER TO IROQUOIS 
SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING RED FLAG 
WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING. PROCEEDING EAST 
OF THIS AREA...THE NATIVE GRASSES PROGRESSIVELY BECOME MORE GREEN 
HELPING TO REDUCE THE OVERALL FIRE THREAT.

SDZ255-256-150445-
/O.NEW.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/
/O.NEW.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
340 PM CDT FRI JUL 14 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO MITCHELL 
TO IROQUOIS SOUTH DAKOTA LINE.

SOUTHERLY WINDS WILL BEGIN TO INCREASE SATURDAY MORNING ACROSS THE 
AREA...BECOMING RATHER WINDY SATURDAY AFTERNOON AND EVENING. 
TEMPERATURES WILL BE HOT...WELL ABOVE NORMAL WITH READINGS OF 105 TO 
NEAR 110 DEGREES. SIMILAR TO FRIDAY AFTERNOON...RELATIVE HUMIDITY 
VALUES WILL PLUMMET TO LESS THAN 25 PERCENT LATER SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS
ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75
DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE
HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY
VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL WITH RAPID RATES OF SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

$$

MG
000 
WWUS83 KFSD 150858
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 AM CDT SAT JUL 15 2006

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR VERY
HOT...WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER TO
MITCHELL TO IROQUOIS SOUTH DAKOTA LINE...

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE SAME
AREA AND CONDITIONS...

.SOUTHERLY WINDS WILL INCREASE ON TODAY...COUPLED WITH VERY
HOT AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER TO
IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING
RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING.
PROCEEDING EAST OF THIS AREA...THE NATIVE GRASSES PROGRESSIVELY
BECOME MORE GREEN HELPING TO REDUCE THE OVERALL FIRE THREAT.

SDZ255-256-151700-
/O.CON.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/
/O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
358 AM CDT SAT JUL 15 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO
MITCHELL TO IROQUOIS SOUTH DAKOTA LINE.

SOUTHERLY WINDS WILL BEGIN TO INCREASE SATURDAY MORNING ACROSS
THE AREA...BECOMING RATHER WINDY SATURDAY AFTERNOON AND EVENING.
TEMPERATURES WILL BE HOT...WELL ABOVE NORMAL WITH READINGS OF
105 TO NEAR 110 DEGREES. SIMILAR TO FRIDAY AFTERNOON...RELATIVE
HUMIDITY VALUES WILL PLUMMET TO LESS THAN 25 PERCENT LATER
SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS
ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE
75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE
HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY
VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL WITH RAPID RATES OF SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$
000 
WWUS83 KFSD 151606
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 AM CDT SAT JUL 15 2006

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR VERY HOT...
WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER TO MITCHELL
TO IROQUOIS SOUTH DAKOTA LINE...

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE SAME
AREA AND CONDITIONS...

.SOUTHERLY WINDS WILL INCREASE ON TODAY...COUPLED WITH VERY HOT
AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER TO IROQUOIS
SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING RED FLAG
WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING. PROCEEDING
EAST OF THIS AREA...THE NATIVE GRASSES PROGRESSIVELY BECOME MORE
GREEN HELPING TO REDUCE THE OVERALL FIRE THREAT.

SDZ255-256-160015-
/O.CON.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/
/O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
1106 AM CDT SAT JUL 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO
MITCHELL TO IROQUOIS SOUTH DAKOTA LINE.

AS OF LATE MORNING...AREA OBSERVATIONS AT CHAMBERLAIN...WINNER...
GEDDES AND 30 MILES SOUTHWEST OF HURON WERE ALREADY SHOWING
CONDITIONS NEAR RED FLAG WARNING CRITERIA. THE SOUTHERLY WINDS
WILL CONTINUE TO INCREASE AND BY THIS AFTERNOON...WILL AVERAGE
AROUND 25 MPH SUSTAINED. THESE WINDS...COUPLED WITH VERY DRY
VEGETATION...TEMPERATURES ABOVE 100 DEGREES AND RELATIVE HUMIDITY
VALUES WELL LESS THAN 25 PERCENT WILL CREATE CRITICAL FIRE WEATHER 
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS
ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE
75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE
HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY
VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL WITH RAPID RATES OF SPREAD. DEBRIS BURNING AND 
DRIVING OFF ROAD SHOULD BE POSTPONED TODAY IN THIS AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

MJF
000 
WWUS83 KFSD 152030
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT SAT JUL 15 2006

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR VERY HOT...
WINDY...DRY...AND ISOLATED DRY THUNDERSTORM POTENTIAL ALONG AND
WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE...

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE SAME
AREA...

.SOUTHERLY WINDS WILL CONTINUE TO AVERAGE 20 TO 30 MPH INTO THE
EARLY EVENING...COUPLED WITH VERY HOT AND DRY CONDITIONS. IN
ADDITION...SOME TOWERING CUMULUS HAS FORMED LATE THIS AFTERNOON IN
SOUTH CENTRAL SOUTH DAKOTA WHICH COULD GIVE AN ISOLATED THREAT FOR
A DRY THUNDERTORM THIS EVENING. THE VEGETATION WEST OF A WAGNER
TO IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING
RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING.

THE FIRE WEATHER WATCH ALSO CONTINUES FOR SDZ255 AND 256 SUNDAY
AFTERNOON AND EARLY EVENING.


SDZ255-256-160100-
/O.CON.KFSD.FW.W.0002.000000T0000Z-060716T0100Z/
/O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
330 PM CDT SAT JUL 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO
MITCHELL TO IROQUOIS SOUTH DAKOTA LINE.

SOUTH WINDS WILL AVERAGE 20 TO 30 MPH INTO THE EARLY EVENING
HOURS...COUPLED WITH DRY VEGETATION...TEMPERATURES WELL OVER 100
DEGREES...AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS
ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE
75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE
HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY
VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL WITH RAPID RATES OF SPREAD. DEBRIS BURNING AND
DRIVING OFF ROAD SHOULD BE POSTPONED TODAY IN THIS AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR AT A LATER PERIOD. IT WILL BE VERY HOT AND
DRY AGAIN IN THIS AREA SUNDAY AFTERNOON AND EARLY EVENING. HOWEVER
THE QUESTION MARK IS THE WIND SPEED. THERE IS SOME QUESTION AS TO
THE EASTWARD MOVEMENT OF A SURFACE TROUGH IN CENTRAL SOUTH DAKOTA
TOWARD THE FIRE WEATHER WATCH AREA SUNDAY AFTERNOON. IF THE
SURFACE TROUGH MOVES INTO THIS AREA QUICKER THAN EXPECTED...THE
WIND SPEEDS WILL BE LIGHTER ON SUNDAY AS OPPOSED TO TODAY. THIS
WILL BE RE EVALUATED AGAIN EITHER LATE THIS EVENING OR OVERNIGHT.

$$

MJF
000 
WWUS83 KFSD 160112
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
812 PM CDT SAT JUL 15 2006

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR VERY HOT...
WINDY...DRY...AND ISOLATED DRY THUNDERSTORM POTENTIAL ALONG AND
WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE...

.SOUTHERLY WINDS MAY AGAIN BECOME GUSTY SUNDAY AFTERNOON...ALTHOUGH
WIND SPEEDS WILL BE DEPENDENT ON HOW CLOSE TO THE AREA A WEAK TROUGH
APPROACHES FROM THE WEST. THE POTENTIAL FOR GUSTY WINDS...WILL COUPLE 
WITH CONTINUED VERY HOT AND DRY AIRMASS...ALONG WITH VERY DRY VEGETATION
WEST OF A WAGNER TO IROQUOIS SOUTH DAKOTA LINE. THUS..THE FIRE WEATHER
WATCH CONTINUES FOR SDZ255 AND 256 SUNDAY AFTERNOON AND EARLY EVENING.

SDZ255-256-160915-
/O.EXP.KFSD.FW.W.0002.000000T0000Z-060716T0100Z/
/O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
812 PM CDT SAT JUL 15 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO MITCHELL
TO IROQUOIS SOUTH DAKOTA LINE.

SOUTH WINDS WILL AVERAGE 20 TO 30 MPH INTO THE EARLY EVENING
HOURS...COUPLED WITH DRY VEGETATION...TEMPERATURES WELL OVER 100
DEGREES...AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT.

IT WILL BE VERY HOT AND DRY AGAIN IN THIS AREA SUNDAY AFTERNOON AND
EARLY EVENING. HOWEVER THE QUESTION MARK IS THE WIND SPEED. THERE IS
SOME QUESTION AS TO HOW FAR EAST A SURFACE TROUGH IN CENTRAL SOUTH
DAKOTA WILL PROGRESS TOWARD THE FIRE WEATHER WATCH AREA SUNDAY
AFTERNOON. IF THE SURFACE TROUGH MOVES INTO THIS AREA QUICKER THAN
EXPECTED...THE WIND SPEEDS WILL BE LIGHTER ON SUNDAY AS OPPOSED TO
TODAY. THIS WILL BE EVALUATED FURTHER OVERNIGHT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
 JH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:40 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 14, 3:40 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 PM CDT FRI JUL 14 2006

.DISCUSSION...

TONIGHT CLEAR WITH LIGHT WINDS...COULD SEE SOME PATCHY FOG POSSIBLE
INTO THE SE. MAINLY CONCERNED ABOUT HOT TEMPERATURES AND STRONG
WINDS TOMORROW AND POSSIBLY SUN. DID CONSIDER A HEAT ADVISORY FOR
SAT BUT LOOKS VERY MARGINAL WITH THE HEAT INDEX REACHING 100 TO 105
IN MANY LOCATIONS...WILL LET NIGHT CREW DECIDE IF NECESSARY. BIGGEST
PROBLEM WILL BE HOW MUCH DRIER AIR WILL MIX DOWN...HENCE LOWERING RH
AND HEAT INDEX VALUES. GUIDANCE DID POORLY WITH DEW POINTS TODAY IN
THE W AND ARE LIKELY TOO HIGH TOMORROW...ESPECIALLY W. ACTUALLY DEW
POINTS MAY BE TO HIGH THROUGHOUT THE EXTENDED AS UPPER FLOW GEN
REMAIN W TO SW.

NEAR RECORD HIGH TEMPERATURES IN A NUMBER OF LOCATIONS TOMORROW.
RECORD HIGH FOR HON IS 106...103 AT FSD...AND 106 AT SUX. FORECAST
HIGH FOR HON TOMORROW IS 107...101 AT FSD...AND 100 AT
SUX...ALTHOUGH WITH 20 TO 30 KT SW WINDS AT 850 MB...WELL MIXED
ATMOS WITH VERY LITTLE MOISTURE THROUGH OUT THE COLUMN...WOULD NOT
BE SURPRISED TO SEE HIGHS GO A BIT HIGHER. ALSO TEMPERATURES SHOULD
GO ABOVE 100 DEGREES INTO SW MN...LEE OF THE BUFFALO RIDGE WITH
DOWNSLOPE COMPONENT...DESPITE SLIGHTLY COOLER 850 MB TEMPS.

WITH THE VERY WARM AIR...STRONG SW WINDS...AND VERY LOW AFT REL
HUMIDITIES...A RED FLAG WARNING HAS BEEN ISSUED FOR FWZ 255 256.
THIS AREA OF THE CWA HAS BEEN VERY DRY THIS YEAR...AND NATIVE
GRASSES HAVE MOSTLY CURED. ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED
IN THE SAME AREA FOR SUN. GFS AND WRF HAVE BIG DIFFERENCE WITH
EVOLUTION OF SUR TROUGH AND THETAE RIDGE ON SUN...WHICH WILL HAVE A
LARGE IMPACT ON DIRECTION AND MAGNITUDE OF WINDS AND A LESSER IMPACT
ON HIGH TEMPERATURES.

DID ADD SLIGHT CHANCE POPS FOR SUN EVENING AND NIGHT WITH SUR TROUGH
OVER ERN SD AND S/WV MOVING OVER THE AREA. LAPSE RATES WILL BE VERY
STEEP WITH ELEVATED SB CAPE VALUES OF OVER 2000 J/KG. ALTHOUGH CAPE
VALUES MAY BE OVER DONE DEPENDING ON RETURN OF SUR MOISTURE.

WEAK FRONTAL BOUNDARY WILL DROP S ON SUN NIGHT WITH ONLY SLIGHTLY
COOLER TEMPERATURES ON MONDAY. NEXT COOL FRONT IS EXPECTED BY LATE
IN THE WEEK.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING SATURDAY 1 PM TO 8 PM CDT AND FIRE WEATHER
WATCH
SUN 1 PM TO 8 PM CDT FOR FIRE WEATHER ZONES SDZ255 AND SDZ256.
MN...NONE.
IA...NONE.
NE...NONE.

&&

LIEBL
Hazardous weather outlook, Jul 14, 11:08 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1108 AM CDT FRI JUL 14 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1108 AM CDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
NEAR THE MISSOURI RIVER OF SOUTH CENTRAL SOUTH DAKOTA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HOT TEMPERATURES WILL GRADUALLY EXPAND ACROSS THE REGION
THROUGH THIS WEEKEND...WITH THE HOTTEST TEMPERATURES EXPECTED ON
SATURDAY AND SUNDAY. HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY
WILL VARY FROM THE 90S EAST OF INTERSTATE 29 TO 100 TO 105
DEGREES WEST OF INTERSTATE 29. THESE HOT TEMPERATURES COMBINED
WITH THE RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO
110 DEGREES.

IN ADDITION TO THE HEAT...THE GRASSLAND FIRE DANGER INDEX WILL
REACH THE EXTREME CATEGORY ALONG AND WEST OF THE JAMES RIVER ON
SATURDAY...AND WILL BE FURTHER EVALUATED THIS AFTERNOON FOR
POTENTIAL RED FLAG WARNING CONDITIONS PRIMARILY DUE TO INCREASING
WIND SPEEDS.

THE VERY HOT WEATHER WILL PERSIST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:40 PM CDTFire Weather WatchFSD36 hr

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.